MAUDE Adverse Event Report: ZIMMER SWITZERLAND MANUFACTURING GMBH NCB, PT DRILL BIT WITH QUICK COUPLING, 2.5 MM

ZIMMER SWITZERLAND MANUFACTURING GMBH NCB, PT DRILL BIT WITH QUICK COUPLING, 2.5 MM
Model Number N/A
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 07/22/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The manufacturer did receive image for review.The manufacturer did not receive the device for investigation.Where lot numbers were received for the devices, the device history records were reviewed and found to be conforming.A cause for this specific event cannot be ascertained from the information provided.As soon as supplemental information becomes available an updated report will be submitted.Zimmer biomet¿s reference number of this file is (b)(4).
 
Event or Problem Description
During surgery the tip of the drill bit was fractured while drilling screw holes and the fractured piece has remained in the patient bone.Shaft portion of the drill also fractured.The broken portion was not able to be retrieved from the patient.There is no plan to remove it because the patient is (b)(6) years old.
 
Additional Manufacturer Narrative
Investigation results were made available.Event description: it was reported that during surgery on (b)(6) 2020, the tip of the drill bit fractured while drilling screw holes for ncb pt plate.The fractured portion remains in the patient's bone.Shaft portion of the drill also fractured.Investigation and conclusion harm: s2 - tissue damage, minor.Hazardous situation: instrument breaks, diverges or becomes damaged and non-functional during surgical procedure.No further due diligence required as all required information to support the conclusion is available or was already requested.No relevant medical data has been received.It was reported that a piece of the broken drill remained in patients body.In accordance with iso 10993-1 the trauma instruments group 1: cutting and drilling instruments are categorized as external communicating devices with tissue/bone contact for less than 24 hours (a ¿ limited).Visual examination: no product was returned; therefore, visual and dimensional evaluation could not be performed.The product is intended for treatment.The investigation results did not identify a non-conformance or a complaint out of box (coob).Based on the given information and the results of the investigation, the complaint could not be confirmed as the alleged failure could not be identified or reproduced.The need for corrective measures is not indicated and zimmer switzerland manufacturing gmbh considers this case as closed.Zimmer biomet's reference number of this file is (b)(4).
 
Event or Problem Description
Investigation results are now available.

Brand Name
NCB, PT DRILL BIT WITH QUICK COUPLING, 2.5 MM
Common Device Name
NCB, PT DRILL BIT WITH QUICK COUPLING, 2.5 MM
Manufacturer (Section D)
ZIMMER SWITZERLAND MANUFACTURING GMBH
sulzer allee 8
sulzer industrie park
winterthur 8404
SZ  8404
MDR Report Key10413337
Report Number0009613350-2020-00378
Device Sequence Number2409732
Product Code LXH
UDI-Device Identifier00889024289734
UDI-Public00889024289734
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
N/A
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number02.00024.125
Device Lot Number413110
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 07/27/2020
Supplement Date Received by Manufacturer12/03/2020
Initial Report FDA Received Date08/17/2020
Supplement Report FDA Received Date12/18/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;